MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS II REAMER, 5MM - HUDSON CONNECT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS II REAMER, 5MM - HUDSON CONNECT; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS II REAMER, 5MM - HUDSON CONNECT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12th november 2024, it was reported by a sales representative via email that an ar-9202-25h arthrex univers ii was stuck/lodged on the t handle.This was detected during use in an rtsr procedure on (b)(6) 2024.When surgeon was performing rtsr, arthroplasty case, the universe ii reamer, 5 mm hudson connect was stuck/lodged on the t handle.It was not able to disconnect during surgery and only 1 t handle could be used for the remainder of the surgery, which caused inconvenience for the surgeon.Procedure was successfully completed with no patient harm by using 1 t handle for the remainder of the reamers.After the surgery, it was identified that the issue was with the reamer and not with the t handle.Scrub nurse and surgeon tried to disconnect the reamer from the t handle but were unsuccessful during surgery.When surgery was completed, it was disconnected by the csu staff.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
UNIVERS II REAMER, 5MM - HUDSON CONNECT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20733660
Report Number1220246-2024-08570
Device Sequence Number12999157
Product Code MDM
UDI-Device Identifier00888867058446
UDI-Public00888867058446
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS II REAMER, 5MM - HUDSON CONNECT
Device Catalogue NumberAR-9202-25H
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown